Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rainbowbrite

longest you've been clear after treatment

Recommended Posts

Hi there,

Just wondered what treatment you have had in the past that has kept you clear the longest after stopping the medication?

The 1st oral pescription i got was when i was 15 for minocycline. I took the antibiotic for 2 yrs and when i stopped I stayed clear for over a year without any prescriptive drugs.

Then 18 going onto 19 my spots started returning thick and fast and when i went back on the antibiotics they didn't work anymore. So I was given Dianette which gave me my confidence back as well as clear skin but after 3 times of trying to quit after treatment, the painful spots came back within 3 months.

This is my 4th time coming off it and it's been more successful than others as I started taking antibiotics (lymecycline) after stopping the Dianette, the first 3 months were fine, then month 4 and 5 i've been riddled with noticeable large spots, the good thing is that the antibiotics are stopping the painful cystic ones but even tho spots are not painful I still feel very conscious of them as they are v. red and often scab after and leave a mark.

My plan was since it didn't seem possible to come off Dianette without cystic acne returning, I would replace it with antibiotics then as soon as my hormones had settled from using the bcp, i would wean myself off antibiotics and hopefully my skin would remain clear without me pumping any more drugs into my body.

However i'm growing impatient and despite my huge effort to give up Dianette am thinking of taking it again today as my period started today. Has anyone experienced anything similar? How long does it take for your skin to get better after coming off Dianette? I've read that the worse is after 6 months and round about month 8 the skin gets better but also that some people gave it a year and the skin never got better so they went back on the bcp.

Sorry for the long message but i'm in two minds now and dunno what to do! my periods have been very regular since coming off the pill and I don't want to disrupt my body adjusting to coming off the bcp. I dunno whether to wait a while longer should my skin improve or just go back on the pill tonight so i can enjoy the summer instead of being a hermit and not wanting to socialise. Any opinions and advice wud help, please!!

Share this post


Link to post
Share on other sites

I took Ortho-cyclen for 5 years giving me great skin, but I stopped b/c I didn't want any drugs in my body similarly like you.

Within 6 months I had an acne problem. For the following six months, I tried OTC and homeopathic remedies with no luck. So I went back on BCP, but this time used the generic Ortho-Cyclen called Sprintec. I figured it would work just as well, but it didn't. So I've been on brand name ORtho-Cyclen for about 1 month after using Sprintec for 3 months. I'm using other stuff too and my skin is still raising havoc.

I don't think Ortho-Cyclen works for me as it did once before which sux. I thought it would be my answer for acne since it was my answer before. with this, I wanted to tell you that from experience, a person should not be going on and off meds b/c that will have its own adverse repercussions.

As you know, there is no cure for acne, you can only control it. If Dianette has been keeping your hormones in check, then I would stay on dianette. But, you should make a decision whether or not you want hormone or oral therapy to be part of your regimen b/c constantly getting on and coming off of birth control REALLY screws with your hormones.That's what it did to me. If I had known that coming off Ortho would give me acne, I would have stayed on it. And, if I knew that birth control may not perform as well as it did once before, I would have ESPECIALLY stayed on it. Now I'm taking all sorts of drugs to rid myself of acne. :mad:

I completely understand your desire to be natural with your body and you have every right to want that. But, going au natural does not compare with high self-esteem and a fun summer in my opinion.

Although I was preaching alot in this reply, I hope it was somewhat helpful. teehee

Good luck with your decisions and try to have fun this summer no matter what you decide! :D

Share this post


Link to post
Share on other sites

I had the same problem: wanted to stop taking hormones, so I ditched my BCP, stupidly without first consunlting my gyno. After a year off my skin was so bad I went back on, and got a lecture from my gyno 'there is no need for a strong healthy young woman to worry about taking the pill. You made a silly decision to stop it and now look at your skin! You had such beautiful skin!'. He was of course right, and so I went back on it, and my skin took almost 6 months to clear up again! I have some light scarring and redmarks from constantly breaking out, but my skin is healing. If I could turn back time, I would never had made that break. :doubt:

I don't want to tell you what to do with your meds or with your skin, that is all up to you, I can just tell you my opinion: find a good micro-pill with an androgen blocker. I had Dianette as well, but my Gyno said it is too much to take long term. Look at your options. I am really happy with my micro-pill and have had nothing but positive side effects (better skin, short periods, bigger boobs). Talk to your Gyno/Doc about your concerns.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×